MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH T HANDLE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH T HANDLE INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number PET30101T
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on unknown date, during an l2-5 posterior lumbar interbody fusion, surgeon inserted conduit cage item into the l2-3 disc space on the left hand side.He unthreaded the implant holder then decided that he wanted to pull the cage posterior 2mm so he attempted to reengage the implant holder onto the cage.He struggled to reengage the holder, and due to downward force he pushed the cage anterior and lateral to the disc space.He tried to retrieve the cage but was unsuccessful.After numerous attempts to get access to pull the cage back he decided to move forward with finishing the procedure and instead have a different specialty retrieve the cage at a later time through an anterior retroperitoneal approach.Surgeon then finished the procedure with no issues.The patient needs to return to the operating room to have the cage removed ((b)(6) 2024) there was a 60-90 minute surgical delay.General and vascular surgeons were called to understand the issue and create a plan for retrieving the cage at a later time.The general and vascular surgeons came to the operating room to see if the cage could be removed posteriorly.They decided it could not so the plan changed to them bringing the patient back to operating room at a later time to retrieve the cage from an anterior approach.The implant migrated anterior to the disc space which is not the intended location.Therefore, an additional surgery is needed to retrieve the implant.This report is for an unk insertion instrument: eit.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B3: event occurred on an unknown date in 2024.D1, d2, d3, d4, g4 ¿ 510k: this report is for an unknown insertion instrument: eit/unknown lot.Part and lot numbers are unknown; udi number is unknown.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient status and outcome resulted in the cage being removed the following day through an endoscopic anterior procedure.No issues were noted.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b3: event date -added.Bb: event description -updated.D4: catalog and lot numbers -added.D6a:implantation date- added.D6b: explanation date -added.G4.Pma/ 510(k)- added.Device was used for treatment, not diagnosis.

Brand Name
T HANDLE INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
GM  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle, MA 02400
SZ   02400
3035526892
MDR Report Key18776499
Report Number3013730328-2024-00032
Device Sequence Number6188647
Product Code MAX
UDI-Device Identifier10705034558097
UDI-Public10705034558097
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPET30101T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale